MAUDE Adverse Event Report: BARD ACCESS SYSTEMS WINGED INFUSION SET 20G X 1 IN; NEEDLE, HYPODERMIC, SINGLE LUMEN

BARD ACCESS SYSTEMS WINGED INFUSION SET 20G X 1 IN; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that upon removal of the huber needle, the nurse noticed that the needle (metal part) was detached from the plastic support and the chemotherapy product has probably leaked on the patient's skin.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a detached infusion set needle was confirmed and the cause appeared to be manufacturing-related.The product returned for evaluation was one 20ga x 0.75¿ bard winged infusion set.Usage residues were observed throughout the sample.The needle was received completely detached from the housing/tubing.Adhesive residue was observed on the needle shaft.The needle tip and shaft appeared unremarkable.Tactile inspection of the sample did not reveal any tensile weakness.Microscopic inspection of the sample confirmed the presence of adhesive-like residue on the needle shaft.Apparent infusate residue was observed at the needle exit site from the housing/tubing.Inspection of the extension tubing following removal from the housing revealed minimal adhesive reside apparent on the inside surface.Residue was observed on the outside surface near the distal end of the tubing.The needle detachment was caused by failure of the bond between the needle shaft and the extension tubing.It appeared that adhesive residue was present on the needle shaft, suggesting that at least some adhesive was properly deposited during device assembly; however, the failure of that bond and the absence of evidence of mis-handling suggested that either the adhesive deposition or curing may have been insufficient.Photographs of the sample have been forwarded to the manufacturing site for further evaluation.Reynosa evaluation complaint due to ¿needle (metal part) was detached¿ was confirmed.According with the photo evaluation performed at reynosa facility and gross visual, microscopic visual evaluation performed by vad field assurance the following was concluded: the metallic needle was found totally detached from its housing/tubing.Clear tubing did not reveal tensile weakness or mechanical damage/deformation.The bond between the needle shaft and the extension tubing appeared to be insufficient leading the needle detachment.This condition was caused during the manufacturing process.Therefore, the cause of this condition is manufacturing related.As part of this investigation mrr¿s and complaints databases were reviewed for the last 24 months and no mrr¿s and no complaints were found to be related to the reported issue.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description

Brand Name
WINGED INFUSION SET 20G X 1 IN
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9885355
Report Number3006260740-2020-01083
Device Sequence Number2804210
Product Code FMI
UDI-Device Identifier00801741065811
UDI-Public(01)00801741065811
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K863606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number0604200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2020
Event Location Hospital
Initial Date Received by Manufacturer 03/10/2020
Supplement Date Received by Manufacturer08/11/2020
Initial Report FDA Received Date03/26/2020
Supplement Report FDA Received Date08/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1